Alert archive / Michigan / Wind Advisories in 2018
Wind Advisory 1, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Feb 25, 2018, 2:27 AM EST for 17 counties in Michigan. It took effect at Feb 25, 2018, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 2:27 AM EST (07:27 UTC)
- In effect from
- Feb 25, 2018, 6:00 AM EST
- Expired
- Feb 25, 2018, 3:53 PM EST
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS73 KDTX 250727 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 227 AM EST Sun Feb 25 2018 MIZ060>063-068>070-075-076-082-083-251900- /O.NEW.KDTX.WI.Y.0001.180225T1100Z-180225T1900Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 227 AM EST Sun Feb 25 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... The National Weather Service in Detroit/Pontiac has issued a Wind Advisory, which is in effect from 6 AM this morning to 2 PM EST this afternoon. HAZARDOUS WEATHER... * Strong southwest winds 20 to 30 mph with gusts up to 45 mph. * A brief period of gusts in excess of 50 mph will be possible this morning. * Wind gusts will slowly diminish through the afternoon. IMPACTS... * Hazardous travel for high profile vehicles. * Unsecured light outdoor objects will be blown around. * Downed tree limbs and power lines are possible and may lead to sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph or gusts of 45 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ MIZ047>049-053>055-252000- /O.NEW.KDTX.WI.Y.0001.180225T1100Z-180225T2200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, and Sandusky 227 AM EST Sun Feb 25 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... The National Weather Service in Detroit/Pontiac has issued a Wind Advisory, which is in effect from 6 AM this morning to 5 PM EST this afternoon. HAZARDOUS WEATHER... * Strong southwest winds 20 to 30 mph with gusts up to 50 mph. * A brief period of gusts in excess of 50 mph will be possible this morning. * Wind gusts will slowly diminish by early this evening. IMPACTS... * Hazardous travel for high profile vehicles. * Unsecured light outdoor objects will be blown around. * Downed tree limbs and power lines are possible and may lead to sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph or gusts of 45 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ MR
3 follow-up statements
179 WWUS73 KDTX 251548 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1048 AM EST Sun Feb 25 2018 MIZ060>063-068>070-075-076-082-083-251900- /O.CON.KDTX.WI.Y.0001.000000T0000Z-180225T1900Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1048 AM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * Strong southwest winds 20 to 30 mph with gusts up to 45 mph. * Wind gusts will slowly diminish through the afternoon. IMPACTS... * Hazardous travel for high profile vehicles. * Unsecured light outdoor objects will be blown around. * Downed tree limbs and power lines are possible and may lead to sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph or gusts of 45 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ MIZ047>049-053>055-252200- /O.CON.KDTX.WI.Y.0001.000000T0000Z-180225T2200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, and Sandusky 1048 AM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * Strong southwest winds 20 to 30 mph with gusts up to 50 mph. * Wind gusts will slowly diminish by early this evening. IMPACTS... * Hazardous travel for high profile vehicles. * Unsecured light outdoor objects will be blown around. * Downed tree limbs and power lines are possible and may lead to sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph or gusts of 45 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ BT
910 WWUS73 KDTX 251853 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 153 PM EST Sun Feb 25 2018 MIZ060>063-068>070-075-076-082-083-252000- /O.EXP.KDTX.WI.Y.0001.000000T0000Z-180225T1900Z/ Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 153 PM EST Sun Feb 25 2018 ...WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON... The Wind Advisory will expire at 2 PM EST this afternoon. HAZARDOUS WEATHER... * Gusty wind will continue through the afternoon but generally less than 40 mph. Gusts to 45 mph or greater are no longer expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ MIZ047>049-053>055-252200- /O.CON.KDTX.WI.Y.0001.000000T0000Z-180225T2200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, and Sandusky 153 PM EST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * Strong southwest winds 20 to 30 mph with gusts near 50 mph. * Wind gusts will diminish during late afternoon. IMPACTS... * Hazardous travel for high profile vehicles. * Unsecured light outdoor objects will be blown around. * Downed tree limbs and power lines are possible and may lead to sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph or gusts of 45 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ BT
359 WWUS73 KDTX 252053 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 PM EST Sun Feb 25 2018 MIZ047>049-053>055-252200- /O.CAN.KDTX.WI.Y.0001.000000T0000Z-180225T2200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, and Sandusky 353 PM EST Sun Feb 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Wind Advisory. HAZARDOUS WEATHER... * Gusty wind will continue through the late afternoon but generally less than 40 mph. Gusts to 45 mph or greater are no longer expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP && $$ BT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 25, 12:05 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 25, 12:05 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1205 AM EST Sun Feb 25 2018
.AVIATION...
Split between two areas of widespread precipitation is currently on
track to work across southeastern Michigan overnight. Main apex of
strongest moisture advection and deep theta e advection will largely
pass to the south of the forecast area. Low static stability to weak
convective instability under moist adiabatic lapse rates will lift
across the state during the 6-12Z timeframe, thus, still supportive
of an isolated thunderstorm. Otherwise, it appears that less
precipitation will fall than earlier anticipated. IFR to LIFR
conditions in cig heights will exist under midlevel occlusion. Line
of low topped convection, convective rope along the cold front will
lift north and eastward with time. Best timing for remnant low
topped convection is 08-10Z. Strong winds will then develop in near
surface mixed layer environment with wind gusts Sunday reaching and
exceeding 35 knots.
/DTW THRESHOLD PROBABILITIES...
* High for cigs below 5 kft through TAF period.
* High for ptype as rain.
* Low for thunderstorm tonight.
* Medium for reaching crosswind threshold hold 10-16z Sunday.
&&
.PREV DISCUSSION...
Issued at 324 PM EST Sat Feb 24 2018
DISCUSSION...
A high pressure will drift northeast of the Great Lakes this
afternoon resulting in a light easterly surface flow. Inversion has
kept low level moisture and clouds trapped with additional clouds
moving in from the southwest. This will keep mostly cloudy
conditions through this afternoon and evening. High temperatures
this afternoon remain on track to top out in the upper 30s and low
40s. A few light rain showers earlier today across the lower
portions of the area along the Ohio border have cleared out. There
will a brief break in rainfall during the early evening before the
next system tracks northeast into the Great Lakes and increases rain
chances after 0Z tonight.
A dynamic mid level trough is ejecting out of the Rockies and into
the Plains this afternoon. The trough will become negatively tilted
as it lifts northeastward into the Great Lakes. A surface low is set
to develop in association with the upper trough and strengthen
overnight as it reaches the western lower Great Lakes. The center of
the surface low is forecast to move across the Upper Peninsula by
around midnight. At the same time, the low and mid level jets will
strengthen around the base of the trough and bring with it favorable
lift across southeast Michigan. Strong southwesterly flow will drive
some warm and moist advection up through the Ohio Valley. Some of
the higher dewpoints look to remain south of the Michigan border,
but there will be enough moisture available within the large scale
ascent and frontal convergence to produce widespread rainfall
tonight into tomorrow morning. Highest theta-e may also stay south,
but mid level lapse rates of around 6 C/kg would support a chance of
a thunderstorms for the southern half of the CWA. Even though the
better moisture may likely remain to the south, there will still be
potential to see pockets of localized heavy rainfall with the
passage of this system.
The low pressure system will send a cold front through Michigan
tomorrow morning. Deep dry air advection will get underway amidst
somewhat weak cold air advection. However, the presence of strong
winds just above the surface and strong isentropic decent in the
immediate wake of the front will result in strong winds reaching the
surface during the morning hours. The highest wind gust potential
should occur right behind the front within strong downward ascent
and last for a brief period. However, gusty southwest winds should
linger into the late morning and early afternoon as diurnal mixing
will begin to tap into those strong winds aloft. Peak wind gusts
residing in a narrow corridor behind the front will be nearing Wind
Advisory criteria in the 35 to 45 mph range.
High pressure will begin to build across the Ohio Valley Sunday
night. Winds will be on the lighter side for Monday and remain out
of the west. Weak ridge moving overhead will allow quite, dry
weather to start the work work. Low temperatures to start the day
will be slightly below freezing for the majority of southeast
Michigan. High temperatures on Monday afternoon will remain above
normal in the mid to upper 40s, with a few locations across Metro
and the southern Michigan border reach 50 degrees.
Dry, mild conditions will continue on Tuesday with highs in the mid
to upper 50s while high pressure moves to the Eastern Seaboard.
Return southwesterly flow will then advect increasing moisture to
the region late Tuesday while a weak frontal boundary sags southward
before stalling across Lower Michigan on Wednesday. Along this
boundary, some light rain showers will be possible across Southeast
Michigan Tuesday night into Wednesday as mild temperatures continue
with highs in the low to mid 50s.
Low pressure developing in conjunction with a potent upper wave
ejecting out of the Southwest US will then bring the next chance for
widespread precipitation to the region late next week. Model
guidance is in good agreement that low pressure will slowly track
into Lower Michigan on Thursday before transferring energy to a
coastal low Thursday night into Friday. Widespread rain appears
likely on Thursday as temperatures again approach 50 across much of
SE Michigan. Cold air wrapping into the system Thursday night will
bring the chance for a rain/snow mix before precipitation gradually
tapers off on Friday.
MARINE...
Rapidly deepening low pressure tracking through the Western Great
Lakes tonight will send a strong cold front through the Central
Great Lakes around sunrise Sunday. Southwest gale force winds will
develop behind the front, persisting for much of Sunday as colder
air surges to the area. Strongest winds look to be near the
Straights and across the Central Lake Huron, where they look to
slightly exceed 40 knots Sunday morning. Winds will drop below Gales
Sunday evening and continue to diminish Sunday night into Monday as
high pressure ridges into the region from the southwest.
HYDROLOGY...
River levels continue to slowly come down, but moderate flooding was
still occuring along the Saginaw and Hamburg rivers. A strong low
pressure system will track northwest of the region, with widespread
rain showers developing late this evening, and continuing tonight.
Rainfall amounts look to range between a quarter of an inch to a
half of an inch. This rainfall is not expected to have any
significant impacts to current river flooding. Dry weather then
expected tomorrow through at least Tuesday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 7 AM this morning to 7 PM EST this evening for
LHZ363-421-422-441>443-462>464.
Gale Warning until 7 PM EST this evening for LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....MR
DISCUSSION...AA/JD
MARINE.......SF
HYDROLOGY....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 24, 3:44 PM EST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 344 PM EST Sat Feb 24 2018 MIZ063-068>070-075-076-082-083-252045- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 344 PM EST Sat Feb 24 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight River flood warnings are in effect for several rivers across southeast Michigan. Refer to the latest river forecast products for details. There is a low chance of thunderstorms tonight. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind gusts of of 35-45 mph are possible on Sunday as a strong low pressure system tracks through the northern Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>062-252045- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- 344 PM EST Sat Feb 24 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight River flood warnings are in effect for several rivers across southeast Michigan. Refer to the latest river forecast products for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind gusts of 35-45 mph are possible on Sunday as a strong low pressure system tracks through the northern Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-252045- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 344 PM EST Sat Feb 24 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight River flood warnings are in effect for several rivers across southeast Michigan. Refer to the latest river forecast products for details. There is a low chance of thunderstorms tonight. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind gusts of 35-45 mph are possible on Sunday as a strong low pressure system tracks through the northern Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
Nearby
Wind Advisories in Michigan, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.